Doctors Lounge - Fertility Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Female Sexual Disorders
|Eddiezgurl - Tue Jul 26, 2005 10:58 pm|
im 16 almost 17. i have had problems with not having regular periods since i was 11. they have always bin 2-6 months apart,and well i just went to the doctors about a week ago to see wut is wrong with me and my doctor put me on birth control to regulate my periods. yesterday i noticed that my boobs are tender and if i slightly bump them they hurt and they still hurt today. then i noticed i have white discharge after using the bathroom, i know girls have it but this was alot. i know it cant be an STD cuz i have a boyfriend and weve bin haveing sex for a while now and nothing like this has happened to me before. should i contact my doctor or does this kindof thing always happed after starting birthcontrol.
someone please give me a reply
|Dr. Wafaa Abdel-Hadi - Wed Jul 27, 2005 4:07 am|
I wonder if your doctor had requested a pelvic ultrasound to visualize your ovaires? This can be something called Polycystic ovary...that's why you haven't had regular periods. And that's why he's putting you on pills to try and regulate it.
Tender breasts and discharge are normal because of the high progesteron content that your body is experiencing with pills. The pills mimic pregnancy that's why your period doesn't come while you're on them.
Ask your doctor why is he giving you the pills and what is his long term plan.
Polycystic ovaries are not dangerous...and alot of girls live with it,get married and have kids.
|Everafter - Mon Aug 29, 2005 7:49 am|
I have had a lot of experience with this. The tender breasts are from the excess amount of ESTROGEN in your body not progesterone! Tender breasts are a sign of estrogen dominance, and with Polycystic Ovarian Syndrome, the body does not produce enough Progesterone each month (hence the absent and irrgeular periods). This fact means your body pumps out more estrogen and you get estrogen dominance. If you are taking a combined pill (with estrogen and progesterone) its most likely only making the estrogen dominance wors, thats why you have sore breasts. Its not good to have sore breasts like that. I know how it feels. I have PCOS. You need to balance out the estrogens effects in your body. I take natural progesterone cream 20mg daily, this regulates my periods, gets rid of PMS, makes my periods lighter and less painful, and gets rid of the sore breasts straight away. If you want the pill for contraception, I would suggest getting a pill with the lowest dose of estrogen possible and take evening primrose oil for the sore breasts. The pill only masks the problems you get with PCOS, it doesnt fix it. I was on it for 11 years (just to 'regulate' my periods) and I am still paying for it now with all the side effects it gave me. If you use condoms and contraception pills arent a big deal for you, give the natural progesterone cream a go, it is awesome. Even if you don't have PCOS it really works. I am not making this up, I have been to hormone doctors who gave me this advice. Believe me, the sore breasts are NOT from the high progesterone in your body - they are from too much ESTROGEN from the pill you are taking, plus the estrogen dominance you already had in your body (thats why you werent having regular periods). Buy any book on hormones and it will say the same thing. A good book is "what your doctor doesnt tell you about Pre-menopause" by John Lee.
|Dr. Wafaa Abdel-Hadi - Tue Aug 30, 2005 3:36 am|
Thank you Everafter for your information...It's very helpful. About the progesterone cream...It's very effective indeed...Alot of women use it for hot flushes... sore breasts in an attempt to try and equalize the excess Estrogen effect with a low dose progesteron being absorbed via the skin thus minimizing its systemic effect.
The Evening promise oil is great as well...and you can add chamomile herbal tea that has a soothing effect .
I insist on the Pelvic ultrasound though...and don't forget to drink a lot of water before doing it so that your bladder can be full and the doctor can visualize both your ovaries clearly and you won't need a transvaginal ultrasound.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.